Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Vespri, Vincenzo / Marano, Salvatore Angelo

IMPACT FACTOR 2018: 0.726
5-year IMPACT FACTOR: 0.869

CiteScore 2018: 0.90

SCImago Journal Rank (SJR) 2018: 0.323
Source Normalized Impact per Paper (SNIP) 2018: 0.821

Mathematical Citation Quotient (MCQ) 2018: 0.34

ICV 2018: 152.31

Open Access
See all formats and pricing
More options …
Volume 8, Issue 4


Volume 13 (2015)

Cubic surfaces with a Galois invariant double-six

Andreas-Stephan Elsenhans / Jörg Jahnel
Published Online: 2010-07-24 | DOI: https://doi.org/10.2478/s11533-010-0036-1


We present a method to construct non-singular cubic surfaces over ℚ with a Galois invariant double-six. We start with cubic surfaces in the hexahedral form of L. Cremona and Th. Reye. For these, we develop an explicit version of Galois descent.

MSC: 14J26; 14G25

Keywords: Cubic surface; Hexahedral form; Double-six; Explicit Galois descent

  • [1] Bourbaki N., Éléments de Mathématique, Livre II: Algèbre, Chapitre V, Masson, Paris, 1981 Google Scholar

  • [2] Coble A.B., Point sets and allied Cremona groups I, Trans. Amer. Math. Soc., 1915, 16(2), 155–198 Google Scholar

  • [3] Cremona L., Ueber die Polar-Hexaeder bei den Flächen dritter Ordnung, Math. Ann., 1878, 13(2), 301–304 http://dx.doi.org/10.1007/BF01446536CrossrefGoogle Scholar

  • [4] Dolgachev I.V., Topics in classical algebraic geometry. Part I, preprint available at http://www.math.lsa.umich.edu/˜idolga/topics1.pdf Google Scholar

  • [5] Ekedahl T., An effective version of Hilbert’s irreducibility theorem, In: Séminaire de Théorie des Nombres (1988–1989 Paris), Progr. Math., 91, Birkhäuser, Boston, 1990, 241–249 Google Scholar

  • [6] Elsenhans A.-S., Good models for cubic surfaces, preprint available at http://www.staff.uni-bayreuth.de/˜btm216/red_5.pdf Google Scholar

  • [7] Elsenhans A.-S., Jahnel J., Experiments with general cubic surfaces, In: Algebra, Arithmetic and Geometry - Manin Festschrift, (in press), preprint available at http://www.math.nyu.edu/˜tschinke/.manin/submitted/jahnel.pdf Google Scholar

  • [8] Elsenhans A.-S., Jahnel J., The discriminant of a cubic surface, preprint available at http://www.uni-math.gwdg.de/jahnel/Preprints/Oktik7.ps Google Scholar

  • [9] Glauberman G., On the Suzuki groups and the outer automorphisms of S 6, In: Groups, difference sets, and the Monster (1993 Columbus/Ohio), de Gruyter, Berlin, 1996, 55–72 Google Scholar

  • [10] Hartshorne R., Algebraic Geometry, Graduate Texts in Mathematics, 52, Springer, New York-Heidelberg, 1977 Google Scholar

  • [11] Malle G., Matzat B.H., Inverse Galois Theory, Springer, Berlin, 1999 Google Scholar

  • [12] Manin Y.I., Cubic Forms: Algebra, Geometry, Arithmetic, Elsevier, New York, 1974 Google Scholar

  • [13] Reye T., Über Polfünfecke und Polsechsecke räumlicher Polarsysteme, J. Reine Angew. Math., 1874, 77, 269–288 Google Scholar

  • [14] Schläfli L., An attempt to determine the twenty-seven lines upon a surface of the third order, and to divide such surfaces into species in reference to the reality of the lines upon the surface, Quart. J. Math., 1858, 2, 110–120 Google Scholar

  • [15] Schläfli L., Quand’è che dalla superficie generale di terzo ordine si stacca una parte che non sia realmente segata da ogni piano reale?, Ann. Math. Pura Appl., 1872, 5, 289–295 CrossrefGoogle Scholar

  • [16] Serre J.-P., Groupes Algébriques et Corps de Classes, Publications de l’Institut de Mathématique de l’Université de Nancago, VII, Hermann, Paris, 1959 Google Scholar

About the article

Published Online: 2010-07-24

Published in Print: 2010-08-01

Citation Information: Open Mathematics, Volume 8, Issue 4, Pages 646–661, ISSN (Online) 2391-5455, DOI: https://doi.org/10.2478/s11533-010-0036-1.

Export Citation

© 2010 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Jörg Jahnel and Daniel Loughran
International Mathematics Research Notices, 2015, Page rnv073
Brendan Hassett and Anthony Várilly-Alvarado
Journal of the Institute of Mathematics of Jussieu, 2013, Volume 12, Number 04, Page 853
Andreas-Stephan Elsenhans and Jörg Jahnel
Archiv der Mathematik, 2012, Volume 98, Number 3, Page 229
Mathematical Proceedings of the Cambridge Philosophical Society, 2011, Volume 151, Number 02, Page 263

Comments (0)

Please log in or register to comment.
Log in